Limits...
Primary Adrenal Failure due to Antiphospholipid Syndrome.

Sahin M, Oguz A, Tuzun D, Boysan SN, Mese B, Sahin H, Gul K - Case Rep Endocrinol (2015)

Bottom Line: A Doppler ultrasound revealed venous thrombosis.The patient is now following up with hydrocortisone, fludrocortisone, and warfarin sodium.Conclusion.

View Article: PubMed Central - PubMed

Affiliation: Department of Endocrinology and Metabolism, Faculty of Medicine, Kahramanmaras Sutcu Imam University, 4600 Kahramanmaras, Turkey.

ABSTRACT
Background. Antiphospholipid syndrome (APS) characterized by thrombosis and abortus may rarely cause primary adrenal failure. Case Presentations. A 34-year-old male presented with hypotension, hypoglycemia, hyperpigmentation on his skin and oral mucosa, scars on both legs, and loss of consciousness. In laboratory examinations, hyponatremia (135 mmol/L), hyperpotassemia (6 mmol/L), and thrombocytopenia (83 K/µL) were determined. Cortisol (1.91 µg/dL) and adrenocorticotropic (550 pg/mL) hormone levels were also evaluated. The patient was hospitalized with a diagnosis of acute adrenal crisis due to primary adrenal insufficiency. A Doppler ultrasound revealed venous thrombosis. The patient was diagnosed with antiphospholipid syndrome after the detection of venous thrombosis, thrombocytopenia, elevated aPTT, and anticardiolipin antibody levels. Anticoagulation treatment was started for antiphospholipid syndrome. The patient is now following up with hydrocortisone, fludrocortisone, and warfarin sodium. Conclusion. Antiphospholipid syndrome is a rare reason for adrenal failure. Antiphospholipid syndrome should be suspected if patients have morbidity secondary to venous-arterial thrombosis.

No MeSH data available.


Related in: MedlinePlus

Hyperpigmented scars in extensor and lateral part of leg, 60 × 91 mm.
© Copyright Policy - open-access
Related In: Results  -  Collection


getmorefigures.php?uid=PMC4637077&req=5

fig1: Hyperpigmented scars in extensor and lateral part of leg, 60 × 91 mm.

Mentions: A 34-year-old male was brought to emergency services due to loss of consciousness. His capillary blood glucose was 37 mg/dL in the ambulance, so 20% dextrose was infused intravenously. At emergency services, his physical examination indicated that he was confused and had a blood pressure of 70/50 mmHg and pulse of 95/min, and temperature was 37°C. His skin and oral mucosa had widespread hyperpigmentation and scars were on both legs (Figure 1). Other laboratory examination results were 1 mg/dL creatinine, 135 mmol/L sodium, 6 mmol/L potassium, 11.7 g/dL hemoglobin, 7.14 K/μL leukocyte count, 83 K/μL thrombocyte count, 5.79 μIU/mL thyroid stimulating hormone, and 1.36 ng/dL free T4. Cortisol and adrenocorticotropic hormone levels (1.91 μg/dL and 550 pg/mL, resp.) were evaluated with the initial diagnosis of adrenal insufficiency due to widespread hyperpigmentation, hypotension, hypoglycemia, and hyperkalemia. Acute adrenal crisis treatment was started and the patient was hospitalized to evaluate the causes of PAF.


Primary Adrenal Failure due to Antiphospholipid Syndrome.

Sahin M, Oguz A, Tuzun D, Boysan SN, Mese B, Sahin H, Gul K - Case Rep Endocrinol (2015)

Hyperpigmented scars in extensor and lateral part of leg, 60 × 91 mm.
© Copyright Policy - open-access
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC4637077&req=5

fig1: Hyperpigmented scars in extensor and lateral part of leg, 60 × 91 mm.
Mentions: A 34-year-old male was brought to emergency services due to loss of consciousness. His capillary blood glucose was 37 mg/dL in the ambulance, so 20% dextrose was infused intravenously. At emergency services, his physical examination indicated that he was confused and had a blood pressure of 70/50 mmHg and pulse of 95/min, and temperature was 37°C. His skin and oral mucosa had widespread hyperpigmentation and scars were on both legs (Figure 1). Other laboratory examination results were 1 mg/dL creatinine, 135 mmol/L sodium, 6 mmol/L potassium, 11.7 g/dL hemoglobin, 7.14 K/μL leukocyte count, 83 K/μL thrombocyte count, 5.79 μIU/mL thyroid stimulating hormone, and 1.36 ng/dL free T4. Cortisol and adrenocorticotropic hormone levels (1.91 μg/dL and 550 pg/mL, resp.) were evaluated with the initial diagnosis of adrenal insufficiency due to widespread hyperpigmentation, hypotension, hypoglycemia, and hyperkalemia. Acute adrenal crisis treatment was started and the patient was hospitalized to evaluate the causes of PAF.

Bottom Line: A Doppler ultrasound revealed venous thrombosis.The patient is now following up with hydrocortisone, fludrocortisone, and warfarin sodium.Conclusion.

View Article: PubMed Central - PubMed

Affiliation: Department of Endocrinology and Metabolism, Faculty of Medicine, Kahramanmaras Sutcu Imam University, 4600 Kahramanmaras, Turkey.

ABSTRACT
Background. Antiphospholipid syndrome (APS) characterized by thrombosis and abortus may rarely cause primary adrenal failure. Case Presentations. A 34-year-old male presented with hypotension, hypoglycemia, hyperpigmentation on his skin and oral mucosa, scars on both legs, and loss of consciousness. In laboratory examinations, hyponatremia (135 mmol/L), hyperpotassemia (6 mmol/L), and thrombocytopenia (83 K/µL) were determined. Cortisol (1.91 µg/dL) and adrenocorticotropic (550 pg/mL) hormone levels were also evaluated. The patient was hospitalized with a diagnosis of acute adrenal crisis due to primary adrenal insufficiency. A Doppler ultrasound revealed venous thrombosis. The patient was diagnosed with antiphospholipid syndrome after the detection of venous thrombosis, thrombocytopenia, elevated aPTT, and anticardiolipin antibody levels. Anticoagulation treatment was started for antiphospholipid syndrome. The patient is now following up with hydrocortisone, fludrocortisone, and warfarin sodium. Conclusion. Antiphospholipid syndrome is a rare reason for adrenal failure. Antiphospholipid syndrome should be suspected if patients have morbidity secondary to venous-arterial thrombosis.

No MeSH data available.


Related in: MedlinePlus